Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 92, NWS Lake Charles, LA

July 12, 2004Saint Martin Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Jul 12, 2004, 6:21 PM CDT for Saint Martin Parish, Louisiana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 12, 2004, 6:21 PM CDT (23:21 UTC)
Expired
Jul 12, 2004, 7:15 PM CDT
In force
54 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Saint Martin Parish, LA

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2004-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1491 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2004-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1491 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
819 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 1:35 PM CDT, 4 hours 46 minutes earlier.

Area forecast discussion, Jul 12, 1:35 PM CDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
135 PM CDT MON JUL 12 2004

.UPDATE...
AN OZONE ACTION DAY WILL BE IN EFFECT FOR SOUTHEAST TEXAS ON TUESDAY.

.SYNOPSIS...
A WARM ANTICYCLONE OVER THE COLORADO ROCKIES WILL BUILD SOUTHEAST
ACROSS LOUISIANA. THIS BLOCKING ANTICYCLONE WILL KEEP ANY TRAVELING
DISTURBANCES-IN-THE-EASTERLIES SOUTH ACROSS THE GULF OF MEXICO.

A WEAK INSTABILITY FRONT WILL SET UP ON TUESDAY, ROUGHLY MERIDIONAL,
ACROSS SOUTHWEST LOUISIANA. THIS FRONT WILL SEPARATE STABLE TEXAS
AIR FROM (RELATIVELY) UNSTABLE EAST LOUISIANA AIR.

.DISCUSSION...
MESOSCALE FORCING WILL PREDOMINATE TONIGHT. THE CLEAR SKIES AND
SLACK AIR WILL PERMIT RADIATIONAL COOLING THROUGHOUT, LAND BREEZES
AT THE COAST, AND COOL AIR DRAINAGE IN THE RIVER BASINS. THE
OVERNIGHT MINIMUMS WILL BE ABOUT SEASONABLE FOR JULY.

I WILL INTRODUCE A SLIGHT RAIN CHANCE FOR TUESDAY ACROSS THE
COASTAL MARSHES AND I-10 CORRIDOR OF SOUTHWEST AND SOUTH CENTRAL
LOUISIANA. THE SEA BREEZE MAY SET OFF A SHOWER OR TWO IN THE UNSTABLE
LOUISIANA AIR.

THE AFTERNOON MAXIMUMS WILL BE RUNNING, FROM ABOUT 5 FAHRENHEIT
DEGREES ABOVE NORMAL ACROSS SOUTHEAST TEXAS, TO ABOUT SEASONAL ACROSS
SOUTH CENTRAL LOUISIANA.

&&

.PRELIMINARY POINT TEMPS/POPS...
LCH  74  94  75  95 /   0  10   0  10
BPT  73  95  74  96 /   0   0   0  00
AEX  73  94  73  97 /   0   0   0  00
LFT  75  93  76  94 /   0  20   0  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...OZONE ACTION DAY TXZ201-215-216.

&&

21/21
Hazardous weather outlook, Jul 12, 5:00 AM CDT, 13 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
500 AM CDT MON JUL 12 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
131100-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-
CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM-
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN-
NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-
VERMILION-VERNON-
500 AM CDT MON JUL 12 2004

.DAY ONE...TODAY AND TONIGHT...
HIGH PRESSURE OVER THE AREA WILL KEEP SHOWERS AND THUNDERSTORMS OUT
OF THE FORECAST TODAY AND TONIGHT. NO SIGNIFICANT WEATHER IS
EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
LITTLE CHANGE IS EXPECTED. NO SEVERE WEATHER IS ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

MCNATT

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 6:34 PM CDTSevere Thunderstorm WarningLCHSt. Mary56 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.